South Carolina, 2015

Damaging Wind in South Carolina, August 30, 2015

August 30, 2015 · NWS CHS · 1 event in 1 county or zone

A mid and upper level low was positioned well inland, allowing deep moisture to shift over parts of southeast South Carolina. Forcing associated with a low and upper level jet helped produce showers and thunderstorms capable of damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A mid and upper level low was positioned well inland, allowing deep moisture to shift over parts of southeast South Carolina. Forcing associated with a low and upper level jet helped produce showers and thunderstorms capable of damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 30, 8:02 PM EST, 58 minutes earlier.

Area forecast discussion, Aug 30, 8:02 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT SUN AUG 30 2015

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE ACROSS GEORGIA WILL MOVE NORTH
AND WEAKEN TONIGHT. ON THE PERIPHERY OF ATLANTIC HIGH PRESSURE...A
WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER THE SOUTHEAST MOST
OF THIS WEEK. LATE THIS WEEK INTO NEXT WEEKEND...LOW PRESSURE WILL
DEVELOP OVER THE ATLANTIC WHILE WEAK INLAND HIGH PRESSURE EXPANDS
SOUTH AND EAST INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A POTENT MID/UPPER LEVEL LOW IS LIFTING SLOWLY NNE ACROSS
NORTHERN GEORGIA EARLY THIS EVENING. TO ITS EAST...AN EXPANSIVE
PLUME OF TROPICAL MOISTURE IS STREAMING NORTH ACROSS FLORIDA AND
INTO EASTERN GEORGIA AND THE CAROLINAS. PWATS RANGE FROM 2-2.2"
ACROSS COASTAL AREAS AND THE ADJACENT ATLANTIC WATERS. AT THE
SURFACE A PRONOUNCED COASTAL TROUGH IS IN PLACE...WITH THE
GRADIENT TIGHTENING JUST OFF THE CHARLESTON COUNTY COAST BASED ON
ENHANCED SURFACE WINDS AT ADJACENT BUOYS.

AN 80 KT JET STREAK CENTERED AROUND 250 MB IS CURRENTLY LIFTING
THROUGH WESTERN NC. UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT
ENTRANCE REGION OF THIS FEATURE IS IN PLACE OVER THE LOCAL
FORECAST AREA. THIS...COMBINED WITH ISENTROPIC ASCENT ON THE
INLAND SIDE OF THE COASTAL TROUGH AND AMPLE MOISTURE AND SPEED
CONVERGENCE ALONG THE COAST...HAS BEEN SUPPORTING FAIRLY
WIDESPREAD REDEVELOPMENT OF SHOWERS OVER THE AREA. AS THE UPPER
JET SHIFTS NE OVERNIGHT...THE GREATEST UPPER LEVEL LIFT WILL ALSO
SHIFT EAST...WITH RAIN CHANCES LIKELY DIMINISHING ACROSS INLAND
SOUTHEAST GA OVERNIGHT. WE MAY SEE A LULL IN RAIN ACROSS MUCH OF
THE AREA EARLY MON MORNING...THEN AS A SURFACE LOW DEVELOPS OFF
THE GA COAST AND MOVES NORTHEAST...WE MAY SEE ANOTHER BATCH OF
PRECIP AFFECT MAINLY COASTAL SC AND THE ADJACENT WATERS LATE
TONIGHT.

ONLY MINOR ADJUSTMENTS WERE MADE TO POPS OVERNIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE IN ISOLATED CONVECTIVE ELEMENTS...THOUGH MOST
PRECIP HAS BEEN RELATIVELY LIGHT/MODERATE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...SUB-TROPICAL RIDGING WILL EXPAND ACROSS THE AREA IN WAKE OF
THE MID/UPPER TROUGH LIFTING OFF TO THE DISTANT NORTH/NE. WHILE WE
LOSE MUCH OF THE DYNAMICAL FORCING THAT WE HAD SUNDAY...THERE IS
STILL A DEEP CONNECTION INTO THE CARIBBEAN AND GULF...AS THE WARM
CONVEYOR BELT AND IT/S ASSOCIATED PLUME OF PWATS SOME 2-2.25 INCHES
/SOME 2-3 STANDARD DEVIATIONS ABOVE NORMAL/ CONTINUES TO FEED INTO
SECTIONS MAINLY EAST OF I-95 DURING THE MORNING. THIS WILL LEAD TO
NUMEROUS OF WIDESPREAD SHOWERS AND SCATTERED T-STORMS OVER EASTERN
SECTIONS THE FIRST HALF OF THE DAY...ALONG WITH PERIODS OF HEAVY
RAINFALL DUE TO TRAINING CELLS FROM OFF THE ATLANTIC. WHILE AVERAGE
AMOUNTS WILL BE ANOTHER 1/2 TO 1 INCH...LOCALLY MORE INTENSE AMOUNTS
COULD OCCUR WHERE CELLS PERSIST. THIS COULD ALSO COINCIDE WITH THE
MORNING HIGH TIDE BETWEEN 9 AND 11 AM...AND COULD POSE A SIGNIFICANT
FLOODING RISK...ESPECIALLY TO DOWNTOWN CHARLESTON AND IMMEDIATE
COASTAL SECTIONS.

THE MAIN MOISTURE BELT SHIFTS FURTHER EAST/NE IN THE AFTERNOON AS
DRIER AIR IS ABLE TO PUNCH IN AS HEIGHTS BEGIN TO CLIMB ALOFT. AS A
RESULT OUR COVERAGE AND INTENSITIES OF SHOWERS/T-STORMS WILL
DIMINISH FROM WEST/SW TO EAST/NE THE SECOND PART OF THE DAY.

TEMPS WILL HOLD IN THE 70S OVER MANY SECTIONS DURING THE MORNING DUE
TO THE EXTENSIVE CLOUDS/RAINFALL...BUT AT LEAST PARTIAL INSOLATION
WILL BEGIN TO DEVELOP FOR THE AFTERNOON TO BUMP TEMPS INTO THE MID
AND UPPER 80S FOR MUCH US. THE EXCEPTIONS WILL BE PARTS OF
CHARLESTON AND BERKELEY COUNTIES WHERE THICKER CLOUDS WILL PERSIST
LONGER TO HOLD READINGS TO THE LOWER 80S.

MONDAY NIGHT...HEIGHTS CONTINUE TO RISE AND EVEN DRIER AIR ALOFT IS
FORECAST TO BUILD DOWN THE VERTICAL COLUMN. WHILE THE MAIN MOISTURE
AXIS IS ANTICIPATED TO BE OFFSHORE IN THE ATLANTIC...IT REMAINS CLOSE
ENOUGH WHERE ANY WESTWARD DEVIATION WOULD BE MORE PROBLEMATIC. FOR
NO WE/LL TRIM BACK POPS WEST TO ISOLATED OR NOTHING...WITH GENERALLY
SCATTERED COVERAGE EAST. WITH THE WET SOILS AND THE DRYING ALOFT
THERE LOOKS TO BE THE POTENTIAL FOR BOTH A STRATUS BUILD-DOWN AND
THE DEVELOPMENT OF FOG LATE.

TUESDAY AND WEDNESDAY...PWATS ARE MUCH LESS THAN RECENT DAYS AND
CROSS-SECTIONS DEPICT THE ABSENCE OF MOISTURE IN THE LAYER FROM
ABOUT 700-400 MB. THAT SHOULD BE SUFFICIENT ENOUGH TO CAUSE A DROP
OFF IN AREAL COVERAGE OF CONVECTION THROUGH THE PERIOD. ALTHOUGH
GIVEN THE PRESENCE OF WEAK SURFACE TROUGHINESS ACROSS THE REGION AND
TYPICAL MESO-SCALE BOUNDARIES THIS LOOKS TO SUPPORT SCATTERED
SHOWERS/T-STORMS. INSOLATION WILL BE IN BETTER SUPPLY THAN LATELY
AND WITH THE HIGHER HEIGHTS ALOFT AND AN EXPANSION OF LOW LEVEL
THICKNESS WILL SUPPORT TEMPS MODERATING BACK TO THE UPPER 80S OR
EVEN NEAR 90.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UNTIL LATE WEEK...SUFFICIENT MOISTURE WILL PERSIST BENEATH AN UPPER
RIDGE TO SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS ESPECIALLY
DURING THE MIDDAY/EVENING HOURS AND ALONG THE COAST/OVER ADJACENT
COASTAL WATERS DURING THE LATE NIGHT/EARLY MORNING HOURS. LATE THIS
WEEK INTO NEXT WEEKEND OFF THE MID ATLANTIC COAST NEAR 37N/70W...AN
AMPLIFYING UPPER TROUGH WILL PROMOTE SURFACE CYCLOGENESIS...AND THIS
SYSTEM WILL EVOLVE INTO DEEP LAYERED/CUT-OFF LOW PRESSURE. THIS
SYSTEM WILL DRIVE THE UPPER RIDGE WELL SOUTH OF THE REGION...BUT THE
IMPACTS ON SENSIBLE WEATHER REMAIN UNCERTAIN. IF THE ATLANTIC TROUGH
PHASES WITH THE UPPER LOW ALONG THE GULF COAST...AN UNSETTLED
PATTERN COULD DEVELOP OVER THE REGION. HOWEVER...IF THE SYSTEMS
REMAIN SEPARATE...SOMEWHAT DRIER AIR COULD SPREAD INTO THE REGION
FROM THE NORTH/NORTHWEST. THUS...POPS REMAIN PRETTY CLOSE TO
NORMAL. TEMPERATURES SHOULD REMAIN CLOSE TO NORMAL THROUGH THE
PERIOD...AND FORECAST TEMPERATURES REMAIN BELOW 90F THROUGH NEXT
WEEKEND. HOWEVER...THE PROBABILITY FOR WARMER TEMPS INTO THE LOWER
90S COULD INCREASE LATE WEEK INTO NEXT WEEKEND ESPECIALLY IF DRIER
AIR CIRCULATES INTO THE REGION.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
VERY CHALLENGING TAFS THIS EVENING DUE TO THE POTENTIAL FOR LOW
STRATUS AND/OR FOG AND PINNING DOWN THE RAIN CHANCES. BEST CHANCE
FOR PRECIPITATION AT KSAV LOOKS TO BE THROUGH EARLY MON MORNING
AFTER WHICH THE BEST FORCING SHIFTS EAST. VSBYS WILL BRIEFLY BE
REDUCED DURING MODERATE RAIN...POTENTIALLY IFR AT TIMES. ONCE
PRECIP ENDS THERE WILL BE AN INCREASING CHANCE FOR STRATUS BUILD-
DOWN AND POSSIBLE FOG AS EXTENSIVE MOISTURE LINGERS IN LOW-LEVELS.
WE ADDED MVFR VSBY/CEILING LATE TONIGHT THROUGH MON MORNING WITH
VFR RETURNING AFTER 15Z. CANNOT RULE OUT IFR CEILINGS LATE TONIGHT
BUT WE THINK THE BEST CHANCE FOR THIS WILL BE FARTHER TO THE WEST.

AT KCHS...PRECIP MAY PERSIST THROUGH MUCH OF THE NIGHT THOUGH
COVERAGE WILL PROBABLY BE LESS LATE. MVFR CEILINGS/VSBY WILL
BECOME INCREASINGLY LIKELY OVERNIGHT...ESPECIALLY LATER ONCE THE
COASTAL TROUGH TIGHTENS AND A WEAK LOW STARTS MOVING UP THE COAST.
CONDITIONS SHOULD IMPROVE LATE MON MORNING.

EXTENDED AVIATION OUTLOOK...PERIODS OF FLIGHT RESTRICTIONS APPEAR
LIKELY THROUGH EARLY WEEK...ESPECIALLY IN SHOWERS/THUNDERSTORMS
AND POSSIBLE LOW STRATUS/FOG. VFR SHOULD BECOME MORE COMMON MID TO
LATE WEEK.

&&

.MARINE...
TONIGHT...ONSHORE WINDS WILL INCREASE BETWEEN HIGH PRESSURE TO THE
NORTH AND LOW PRESSURE TO THE SOUTH...BUT MUCH DEPENDS ON HOW
FAR NORTH THE LOW GETS. WE INDICATE SOUTHEAST WINDS INCREASING TO 15-20
KT WITH SOME HIGHER GUSTS AND SEAS BUILDING TO 6 FT BEYOND 20 NM.
THUS...WE HAVE RAISED A SMALL CRAFT ADVISORY FOR OUR GEORGIA
WATERS FROM 20-60 NM. 6 FT SEAS COULD COME INTO THE NEAR SHORE SC
WATERS AS WELL BUT CONFIDENCE IS LOWER THERE GIVEN THE UNCERTAINTY
IN HOW THE SHOWERS AND THUNDERSTORMS COULD DISRUPT THE WIND
FIELDS. OTHERWISE...MARINERS SHOULD PREPARE FOR WIDESPREAD SHOWERS
AND SOME THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS.

MONDAY...THE SYNOPTIC PATTERN ACROSS THE WATERS IS SHOWING A LOW
PRESSURE TROUGH INLAND WITH THE BERMUDA HIGH TO THE EAST/NE THAT
EVENTUALLY STARTS TO EXPAND ACROSS THE AREA. BUT THE PINCHING
BETWEEN THESE TWO FEATURES IS SIGNIFICANT ENOUGH TO PRODUCE WINDS ON
THE SC WATERS UP TO 20 KT...WHILE A MORE RELAXING GRADIENT DEVELOPS
ON THE GA WATERS TO KEEP WINDS DOWN BELOW 15 KT. IN ADDITION...SEAS
WILL BE AS HIGH AS 5-6 FT...ESPECIALLY ON THE OUTER GA WATERS WHERE
WE HAVE A CONTINUATION OF THE PREVIOUS SMALL CRAFT ADVISORY. BUT
SHOULD THE PINCHING OVER AMZ350 BE GREATER THAN NOW FORECAST AND/OR
SOME OF THOSE 6 FOOTERS MAKE IT INTO THAT MARINE ZONE WE MIGHT NEED
AN ADVISORY THERE ALSO. MARINERS SHOULD ALSO BE ALERT FOR HEAVY
SHOWERS AND A FEW STRONGER STORMS...REDUCING VISIBILITIES AND
PRODUCING OCCASIONAL GUSTY WINDS AND LIGHTNING STRIKES.

MONDAY NIGHT THROUGH FRIDAY...A MORE SLACKENED GRADIENT WILL PREVAIL
WITH SUBTLE TROUGHINESS INLAND AND WEAK HIGH PRESSURE IN THE NEARBY
ATLANTIC. WINDS AND SEAS LOOK TO REMAIN BELOW ANY ADVISORY
THRESHOLDS...ALTHOUGH SUB-TROPICAL LOW PRESSURE COULD FROM OUR NEAR
BERMUDA DURING THE LATE WEEK TIME FRAME. SWELLS EMANATING FROM THAT
SYSTEM COULD ARRIVE BY FRIDAY...PERHAPS BUMPING SEAS BACK UP HIGHER
THAN NOW IN OUR FORECAST.

RIP CURRENTS...WE/RE SOLIDLY IN THE MODERATE RANGE OF RIP
CURRENTS AT THE BEACHES MONDAY GIVEN SMALL SWELLS...ONSHORE WINDS
AND ASTRONOMICAL INFLUENCES. HOWEVER...SHOULD THE SWELLS BE WORSE
THAN NOW FORECAST WE COULD BE LOOKING AT A HIGH RISK...ESPECIALLY
OVER THE CHARLESTON COUNTY BEACHES.

WHILE WE START TO LOSE THE ASTRONOMICAL INFLUENCES AS WE GO THROUGH
THE WEEK...THERE IS STILL AN ONSHORE WIND COMPONENT AND POSSIBLE
SMALL SWELLS TO GENERATE AN ELEVATED RISK DURING AT LEAST THE EARLY
PART OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
TONIGHT...ASTRONOMICAL INFLUENCES DUE TO THE PERIGEAN SPRING TIDE
PLUS ONSHORE WINDS WILL MAINTAIN ELEVATED HIGH TIDE LEVELS ALONG
THE COAST. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE LOWER
SC AND NORTHERN GA COASTS FOR THIS EVENING/S HIGH TIDE. ALSO OF
NOTE...PERIODS OF SHOWERS/THUNDERSTORMS WITH HEAVY RAIN ARE
EXPECTED. IF HEAVY RAIN FALLS IN COASTAL COMMUNITIES...INCLUDING
DOWNTOWN CHARLESTON AND/OR DOWNTOWN SAVANNAH AROUND THE TIMES OF
HIGH TIDE...MORE SIGNIFICANT FLOODING IS POSSIBLE.

MONDAY AND TUESDAY...LINGERING ASTRONOMICAL INFLUENCES AND AN
ONSHORE FETCH COULD PRODUCE A COUPLE OF ADDITIONAL CYCLES OF SHALLOW
SALT WATER FLOODING WITH THE NIGHTTIME HIGH TIDE...ESPECIALLY ALONG
THE SOUTH CAROLINA COAST. THESE CONDITIONS CAN BE FURTHER AGGRAVATED
SHOULD HEAVY RAINS OCCUR NEAR THE TIME OF HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR GAZ117-
     119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
     SCZ048>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...33/SPR
LONG TERM...SPR
AVIATION...33/JRL
MARINE...33/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 6:43 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT SUN AUG 30 2015

GAZ117-119-139-141-SCZ048>051-312345-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
743 PM EDT SUN AUG 30 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   COASTAL FLOOD ADVISORY.

HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL...
PERHAPS EVEN LOCALIZED FLASH FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY EXCESSIVE
RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY
MONDAY MORNING.

COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND
THE TIMES OF THE HIGH TIDES MONDAY AND TUESDAY... ESPECIALLY
ALONG THE SOUTH CAROLINA COAST. ADDITIONAL COASTAL FLOOD
ADVISORIES COULD BE ISSUED. ALSO...IF HEAVY RAIN FALLS AROUND THE
TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN
COASTAL COMMUNITIES...INCLUDING CHARLESTON.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST
ON AREA BEACHES THROUGH EARLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-312345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
743 PM EDT SUN AUG 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
312345-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
743 PM EDT SUN AUG 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL...
PERHAPS EVEN LOCALIZED FLASH FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN...CONDITIONS COULD SUPPORT LOCALLY EXCESSIVE
RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The radar

The Charleston,SC radar (KCLX), 79 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charleston

When
August 30, 9:00 PM EST to 9:01 PM EST
Where
Charleston County, 1.35 mi ENE of Ravenel
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.780, -80.210

The public reported through local media that a small utility shed was destroyed. The shed was moved approximately 10 feet from a cinderblock foundation and collapsed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593390.